Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2004, 12:12 PM CDT for Allen Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 12:12 PM CDT (17:12 UTC)
- Expired
- Jun 6, 2004, 1:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2743 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WUUS54 KLCH 061712 SVRLCH LAC003-061815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1211 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA * UNTIL 115 PM CDT * AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MITTIE...AND MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3074 9297 3057 9294 3083 9260 3087 9283 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:00 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 6, 10:00 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CDT SUN JUN 6 2004 .SYNOPSIS...UNDER MOSTLY SUNNY SKIES THIS MORNING...TEMPS HAVE CLIMBED INTO THE MID 80S MOST LOCATIONS ON THEIR WAY TO AROUND 90 BY THIS AFTERNOON. MCS OVER NORTHERN LOUISIANA IS SKIRTING OFF TO THE EAST AND LOOKS TO MOVE INTO MISSISSIPPI ALONG AND NEAR A STATIONARY FRONTAL BOUNDARY. FOR TODAY LOOKING TO SEE SHWRS AND TSTMS TO BEGIN DEVELOPING ACROSS THE REGION AS WE HAVE REACHED OUR CONVECTIVE TEMPERATURE OF 85 DEGREES. THIS MORNING SOUNDING HAD PRECIP WATER AROUND 1.62 INCHES WITH A CAPE APPROACHING 5000 J/KG. THIS ALL SPELLS CLOUDY SKIES AND PRECIP DURING THE AFTERNOON HOURS. HAVE NO PLANS FOR ANY UPDATES AT THIS TIME. .PRELIMINARY POINT TEMPS/POPS... BPT 89 75 89 74 / 40 0 10 10 LCH 89 74 88 74 / 50 0 10 10 LFT 87 72 90 73 / 50 0 5 20 AEX 86 72 92 72 / 70 10 10 5 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 6, 5:23 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 AM CDT SUN JUN 6 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 071000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 523 AM CDT SUN JUN 6 2004 .DAY ONE...TODAY AND TONIGHT... THE LAST OF A SERIES OF UPPER LEVEL DISTURBANCES MOVING IN FROM THE NORTHWEST IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFTER MID MORNING...MAINLY OVER CENTRAL AND EAST CENTRAL LOUISIANA. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE NEXT BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND WEDNESDAY AS A WEAK UPPER LEVEL LOW DEVELOPS OFF THE TEXAS COAST. DAILY THUNDERSTORM ACTIVITY SHOULD CONTINUE FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND AS SOUTHERLY FLOW CONTINUES OFF THE GULF AND A BROAD UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 11
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.